Just began treatment Fri, 2 nights of not sleeping well, restless. Thought I read that this is common sx. Can anyone shed some light on this? As my body adjusts, does this pass or should I expect it continue? I have ambien, however, try not to take anything if this is short lived.
I also notice, I have plenty of energy for now.
Unfortunately it never really goes away for a lot of us. Eventually you have to build up a good serum level in your body so the amount you have in you is relatively always supposed to be high - riba is CRUCIAL especially in the first 12 weeks. Try to remember that this is not forever - it's only temporary until you are cured. There is an end date in sight.
Ambien saved my life and at least I could get a few hours sleep here and there.
The ribivirin makes lots of people 'speedy'. I used benedryl to help sleep and was on 200 mg by the end of TX. It's harmless and I once read a study that severe liver damage interfered with the body's use of antihistamines, so I figured can't hurt, and probably helped me.
As the interferon wears you down as TX goes on, it can override the riba effect. Or maybe it's just the fatigue of low hemoglobin. I found, a few months into TX, that I could take a nap after work and still fall asleep 4 hours later at bedtime.
I also experienced this, I think it's par for the course and as NYGirl mentioned the idea is to keep as much Riba in the blood as possible so it tends to continue through tx. You could try taking your evening dose of riba earlier. Definately don't take it before you jump into bed! I know that they recommend you take take the a.m. and p.m doses12 hours apart but there is a small amount of leeway there - you could try taking the a.m dose at 7a and the pm at 6p, always with food of course.
Go easy with the ambien and other types of sleepers as some people can become addicted really quickly. I've only just got myself off them and I'm about 9 months post. It was a hard road to get here.
Anithistamines are a great choice, I wish I'd stuck with those but you live and learn, right?
PS: I have also heard of other folks who split their Riba into 3 different doses during the day so that the evening dose was not as strong. Most important is to keep taking it regularly in the first 12 weeks, don't miss a dose!
On the positive side, my husband had restless sleep at the beginning of treatment, and got some sleeping aids in anticipation of insomnia, but he ended up barely using them. He seemed to adjust to the meds and started sleeping better pretty quickly, and now that he's 18 weeks in, he's always tired (which has its own issues!) and rarely has trouble getting to sleep or staying that way. Hope it gets better for you!
Riba disturbed my sleep throughout treatment. I'm allergic to benadryl, so I took the occasional ativan to sleep. I didn't want to take that too often so I spent a lot of late nights online - thank God for this forum and the other insomniacs who were treating at the same time. By the time the west coast people were falling asleep the European members were waking up so I almost always had someone to talk to!
The good news is that treatment worked for me, and at EOT my sleep patterns improved. Best of luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.